Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking oxetol, topaz and lonazep for mood swings. Not able to stop medication. Weight gain with sleeplessness. Permanent cure?

Hai Doctor, My wife is not having sufficient sleep because of mood variation since 20 yrs, this may having yearly 2 or 3 times, having medicine oxetol xr 300, 2 daily + 1 topaz 50 + (solefresh 10& lonazep 2mg in the night) as per doctors advice, this continuing for 1 month when problem reduces she stopps the medicine, she is cannot handle the serious problems and anybody talks against her may leads to sleep problems and going to small disorders and over thinging etc- now she is too worry with weight gain because of medicine, Can you sujjest how can we get rid of the problems from our life permnantly,because we worried too much of this un balance occuring in our life, is there any solution, if she continue medicine long time is the problem solve...
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi There, Thanks for asking. The medication you mentioned do not have much side effect, especially they are not in high dose. If she continues the medication and this is the first episode she is experiencing, her doctor can stop the medications after a year if she does not have any especial issue then. It is very interesting that if you control you emotional expression in the family, she will have a controlled mood. Actually, Low emotional expression can decrease the chance of worsening situation from 44% to 10% in the future and it has been shown in the studies. It means you may not only less be critical to her behaviors, but also less show strong emotions to everything she does. Have a good health!
Answered: Sun, 3 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It appears that your wife may be suffering from a Bipolar Mood Disorder, for which she is on the above mentioned medication. Oxetol is a mood stabilizer and Topaz is a sedative.

You have mentioned that she is not regular on the medication and stops them when her symptoms reduce. However, you must understand that for these kind of psychiatric disorders, continuous and regular treatment is essential. Stopping medicines can result in a relapse of mood symptoms as well as rebound insomnia (sleeplessness). Unfortunately, there is no permanent cure, but with regular medicines and follow-ups, she can be symptom-free and function normally.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 4 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor